MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject coil was filled as before, and there were no particular changes, but there was awareness that there was no 1: 1 movement during coil operation.An attempt was made to collect the subject coil, but it stretched.The physician made an attempt to collect from the subject coil from the femoral vessel on the same side and insert the snare from the contralateral side.The procedure was completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received and the reported lot number was confirmed from the packaging.On visual/microscopic inspection, procedural fluids were noted in the non-stryker micro-catheter hub.The target coil was returned inserted in the non-stryker micro-catheter and could not be removed from the non-stryker micro-catheter.The main coil was extensively stretched and the suture was damaged.Unable to carry out functional test due to the severity of the damage noted to the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil stretched was confirmed during the analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.As per the additional information the device was confirmed to be in good condition during preparation/prior to use on the patient and it was prepared as per the dfu.The delivery wire was not wiped off with alcohol before inserting into inzone.The inzone dfu (nv0003933-01) states 'wipe the proximal end of the target detachable coil delivery wire with alcohol'.Blood was noted in the non-stryker catheter hub, which may indicate insufficient saline was used.This may have contributed to the reported event.This cannot be conclusively determined.It was seen that the main coil was severely stretched which would indicate significant friction was encountered in the microcatheter which may have led to the coil detaching/breaking during device withdrawal.The coil could not be removed from the non-stryker microcatheter.The internal diameter of the non -stryker catheter is unknown and the id could not be retrieved due to the device being stuck within.The as reported/as analyzed defects ¿main coil stretched', and 'patient medical or surgical intervention required' as well as the as analyzed ¿main coil suture damage' will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11446427
Report Number3008881809-2021-00118
Device Sequence Number3497187
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public07613327128291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberM0036125150
Device Catalogue NumberM0036125150
Device Lot Number22498570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date06/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;